MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-16-40-HELIX
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the device failed to detach.Three detachment attempts were made with the instant detacher, and a second instant detacher was not used.It was unknown if manual detachment attempts were made.A coil was used in this case to avoid and occlude retrograde blood flow from the right internal iliac artery, an off-label use.The devices were prepared as indicated per the ifu.There were no related patient symptoms.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no issues during the procedure prior to the coil non-detachment.There was unspecified damage observed to the pushwire after the device was removed from the patient.The procedure was completed successfully by using another concerto coil.The site would not provide information about the instant detacher.
 
Additional Manufacturer Narrative
H3: analysis of the concerto coil (lot no.A694504) found that the concerto pusher was broken at the hypotube break indicator (hbi) with the release wire extending out.The introducer sheath was found stuck on the distal end of the pusher.The concerto pusher was found bent at - 14.0 cm, 59.5 cm, 111.0 cm, and 113.0 cm from the proximal end.In addition, the concerto pusher was found bent at -15.0 cm, 9.5 cm, 3.5 cm, from the distal end and from -1.5 cm to the distal end of the pusher.The coil shield was found to be present.It could not be determined if the release wire coin was against the lumen stop due to the damage to the pusher.The implant coil was found not attached to the pusher.The implant coil was returned.The implant coil was found damaged and had lost its original shape.The implant coil was found to have broken off at the detach element.Examination of the pusher retainer ring revealed the broken detach element and release wire distal tip still within.Due to the severe damage found with the concerto pusher it could not be used for detachment testing, examination of the release wire coin, or examination of the lumen stop.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reports of ¿non-detachment¿ and ¿pusher kink/damage¿ were confirmed.In this event, it is likely the severe damage found with the pusher contributed to the non-detachment issue.However, the cause for the damage to the pusher could not be determined.Regarding the broken implant coil, this is likely to occur if the device is advanced or retrieved against resistance.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11118782
Report Number2029214-2021-00012
Device Sequence Number3609048
Product Code KRD
UDI-Device Identifier00847536017078
UDI-Public00847536017078
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model NumberPV-16-40-HELIX
Device Catalogue NumberPV-16-40-HELIX
Device Lot NumberA694504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 12/26/2020
Supplement Date Received by Manufacturer02/01/2021
02/01/2021
02/17/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/11/2021
02/11/2021
03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight58